Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 136, NWS Indianapolis, IN

July 1, 2012Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2012, 6:04 PM EDT for Jackson County, Jennings County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 6:04 PM EDT (22:04 UTC)
Expired
Jul 1, 2012, 6:45 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS53 KIND 012204
SVRIND
INC071-079-012245-
/O.NEW.KIND.SV.W.0136.120701T2204Z-120701T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES WEST OF NORTH VERNON...OR 8 MILES NORTHEAST OF
  SEYMOUR...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH VERNON...
  VERNON...
  SCIPIO...
  COUNTRY SQUIRE LAKES...
  BUTLERVILLE...
  NEBRASKA...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 49 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3894 8585 3906 8584 3907 8580 3911 8580
      3914 8543 3891 8545 3891 8553 3888 8553
      3888 8554
TIME...MOT...LOC 2204Z 268DEG 21KT 3901 8574
WIND...HAIL 60MPH 1.50IN

$$

TDUD
3 follow-up statements
459 
WWUS53 KIND 012215
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT SUN JUL 1 2012

INC071-012226-
/O.CAN.KIND.SV.W.0136.000000T0000Z-120701T2245Z/
JACKSON-
615 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3894 8579 3902 8576 3912 8543 3891 8545
      3891 8553 3888 8553 3888 8554
TIME...MOT...LOC 2216Z 268DEG 21KT 3898 8568

$$

INC079-012245-
/O.CON.KIND.SV.W.0136.000000T0000Z-120701T2245Z/
JENNINGS-
615 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JENNINGS COUNTY UNTIL 645 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH VERNON...OR 10 MILES EAST OF SEYMOUR...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH VERNON...VERNON...BUTLERVILLE AND NEBRASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3894 8579 3902 8576 3912 8543 3891 8545
      3891 8553 3888 8553 3888 8554
TIME...MOT...LOC 2216Z 268DEG 21KT 3898 8568
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/TDUD
890 
WWUS53 KIND 012233
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT SUN JUL 1 2012

INC079-012245-
/O.CON.KIND.SV.W.0136.000000T0000Z-120701T2245Z/
JENNINGS-
633 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JENNINGS COUNTY UNTIL 645 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VERNON...OR 17 MILES EAST OF SEYMOUR...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUTLERVILLE AND NEBRASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3891 8567 3903 8565 3912 8543 3891 8545
      3891 8553 3888 8553 3888 8554
TIME...MOT...LOC 2233Z 268DEG 21KT 3898 8555
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/TDUD
720 
WWUS53 KIND 012240
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
640 PM EDT SUN JUL 1 2012

INC079-012250-
/O.EXP.KIND.SV.W.0136.000000T0000Z-120701T2245Z/
JENNINGS-
640 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JENNINGS COUNTY WILL 
EXPIRE AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3891 8567 3903 8565 3912 8543 3891 8545
      3891 8553 3888 8553 3888 8554
TIME...MOT...LOC 2240Z 268DEG 21KT 3898 8550

$$

HOMANN/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:25 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 1, 4:25 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT SUN JUL 1 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 109 PM EDT SUN JUL 1 2012

AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE NEXT FEW DAYS. A
VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL
INDIANA THROUGH AT LEAST WEDNESDAY. A WARM FRONT WILL LINGER
ACROSS CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. MEANWHILE
SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH
ACROSS THE AREA THROUGH WEDNESDAY. THE MOISTURE...THE FRONT AND
THE UPPER DISTURBANCES WILL COMBINE TO PROVIDE VERY WARM
TEMPERATURES ALONG WITH DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS.

IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE
CENTRAL U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER
HALF OF THIS WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

SURFACE ANALYSIS EARLY THIS AFTERNOON SUGGESTS A FRONTAL BOUNDARY
ACROSS THE NORTHEAST PARTS OF THE FORECAST AREA. TSRA WERE
DEVELOPING ALONG THE BOUNDARY...ASSOCIATED WITH A UPPER SHORT WAVE.
VERY WARM AIR WAS IN PLACE ACROSS THE FORECAST AREA AS
TEMPERATURES WERE RISING INTO THE LOWER AND MIDDLE 90S.

ONGOING CONVECTION IS EXPECTED TO PUSH EAST OF THE FORECAST AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING. WITH LOSS OF HEATING
OVERNIGHT AND THE DEPARTURE OF THE ONGOING WAVE...WILL TRY TO
TREND TOWARD A DRY FORECAST. GFS SUGGEST NEXT SHORTWAVE SHOULD NOT
ARRIVE IN THE RGN UNTIL MONDAY AFTERNOON. AS FOR TEMPS...GIVEN OUR DEW
POINTS AND EXPECTED RAIN THIS EVENING WILL STICK CLOSE TO THE
MAVMOS AND METMOS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

GFS AND NAM REMAIN IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND.
MAIN FORECAST CHALLENGE WILL BE POPS.

LITTLE CHANGE OCCURS IN THE OVERALL PATTERN THROUGH WEDNESDAY.
GFS AND NAM INDICATE NORTHWEST FLOW PERSISTING THROUGH
WEDNESDAY...WITH SEVERAL UPPER LEVEL SHORT WAVES EXPECTED TO PUSH
ACROSS THE AREA. MODELS TYPICALLY STRUGGLE WITH PRECISE TIMING OF
THESE TYPE OF WAVES. 850MB HEIGHTS CONTINUE TO INDICATE A THERMAL
RIDGE NOSING ACROSS CENTRAL INDIANA THROUGH WEDNESDAY ALSO WITH
TEMPS NEAR OR IN EXCESS OF 20C. BOTH MODELS AGREES THAT A SHORT
WAVE SHOULD PASS INTO THE AREA AGAIN ON MONDAY AFTERNOON...AND
WILL RAISE POPS HERE.

ADDITIONAL MOISTURE IN THE AREA ALONG WITH CLOUDS HAS PREVENT
TEMPS FROM RISING INTO THE TRIPLE DIGITS TODAY. AS FOR THE HEAT
WATCH...WILL AIM FOR A HEAT ADVISORY ACROSS THE SOUTHWEST AREA OF
THE FORECAST AREA.

ENHANCED FIRE DANGER APPEARS TO BE LESS DUE TO THE ADDITIONAL
MOISTURE IN THE AREA RESULTING IN HIGHER MIN RH/S ALONG WITH LIGHT
WINDS. GROUND AND FUELS REMAIN VERY DRY...BUT WITH 2 OF THE THREE
FIRE WEATHER FACTORS UNFAVORABLE FOR FIRE GROWTH...WILL DROP THE
MENTION OF THE ENHANCED FIRE DANGER....BUT AGAIN...GROUND REMAINS
VERY DRY.

ELSEWHERE IN THE FORECAST IT WILL BE MORE DIFFICULT TO PRECISELY
TIME THE PASSING OF THE SHORT WAVES...AND WILL NEED TO CARRY POPS
THROUGH EACH TIME PERIOD WEDNESDAY NIGHT. BEST CHANCES WILL
CONTINUE TO BE IN THE VICINITY OF THE WARM FRONT...WHICH IS
EXPECTED TO LINGER NEAR I-74 THROUGH MUCH OF THE PERIOD. AREAS TO
THE SOUTHWEST...VINCENNES...WASHINGTON...SHOALS...LINTON...WILL
SEE LOWER POPS DUE TO FARTHER PROXIMITY TO THE FRONT.

WITH LITTLE CHANGE IN THE AIR MASS WILL STICK WITH PERSISTENCE FOR TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 254 PM EDT SUN JUL 1 2012

LITTLE CHANGE IN THE EXTENDED FORECAST. ECMWF AND GFS INDICATE
THAT RIDGING IS EXPECTED TO DEVELOP LATE THIS WORK WEEK. THIS
SHOULD RESULT IN ANY PASSING SHORT WAVES TO PASS WELL NORTH OF
INDIANA. THUS DRY BUT VERY WARM WEATHER IS FORECAST TO END THE
WORKWEEK AND INTO NEXT WEEKEND. THE RIDGING WILL ALSO ALLOW THE
VERY WARM 850MB TEMPS TO BUILD ACROSS THE AREA AND WE WILL REMAIN
WITH HIGHS THROUGH THE PERIOD IN THE UPPER 90S AND NEAR 100. ALL
BLEND APPEARS TO HANDLE THE SITUTAION PRETTY WELL...AND ONLY MINOR
ADJUSTMENTS WERE MADE.

&&

.AVIATION /DISCUSSION FOR THE 012100Z KIND TAF UPDATE/...

ISSUED AT 425 PM EDT SUN JUL 1 2012

APPEARS CONVECTIVE COMPLEX SHOULD CONTINUE TO PASS OFF TO THE
NORTHEAST OF KIND LATE THIS AFTERNOON. DESPITE AN EXTREMELY UNSTABLE
AIR MASS...THERE IS STILL A WEAK CAP IN THE AREA. SUBSIDENCE IN THE
WAKE OF CONVECTIVE COMPLEX AND THE WEAK CAP SUGGESTS LITTLE THREAT
OF CONVECTION IN THE VICINITY OF KIND FOR THE REST OF THE AFTERNOON
AND EARLY EVENING.

WIND SHIFT ASSOCIATED WITH THE COMPLEX OFF TO THE NORTHEAST IS
GETTING CLOSE TO KIND. SHOULD SEE A WIND SHIFT TO AROUND 360 DEGREES
SOON...HOWEVER SURFACE OBSERVATIONS SUGGESTS SPEEDS GENERALLY UNDER
12 KTS. PREVIOUS DISCUSSION FOLLOWS.

OUTSIDE ANY CONVECTION...MOSTLY VFR FOR THE PERIOD. THE MAIN
EXCEPTION WILL BE KLAF WHERE A MCS IS ORGANIZING OVER NRN IL AND IS
SET TO IMPACT THIS TERMINAL IN THE NEXT 2-3 HOURS. HAVE HANDLED THIS
SO FAR WITH A VCTS...BUT MAY NEED TO TEMPO IN A TSRA AS STORMS
LOOK TO APPROACH.

OTHERWISE...HRRR...WHICH WAS VERY ACCURATE HANDLING A SIMILAR
EVENT TO FRIDAY...SHUNT THE MAJORITY OF THE CONVECTION ACROSS THE
N AND NE CWA...KEEPING ANY THUNDER OUT OF INDY AREA. HAVE
THEREFORE OPTED TO REMOVE VCTS FROM ALL TAFS SAVE FOR KLAF...BUT
KEEP IN VCSH FOR KIND.

SOME MFVR FOG MAY DEVELOP OVER LAF LATE TONIGHT AS SKIES CLEAR AND
WINDS FALL OFF. OTHERWISE MOSTLY CLEAR SKIES WITH A POTENTIAL FOR
SOME WEAK CHANCES FOR SHOWERS/THUNDER FROM ANY LEFT OVER OUTFLOW
BOUNDARIES...BUT NO STRONG EVIDENCE ATTM TO INCLUDE ANY RAIN
MENTION OVERNIGHT FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-054>057-065.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
INZ051>053-060>064-067>072.

HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR INZ051>053-
060>064-067>072.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....PUMA
AVIATION...SMF/JAS
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EDT SUN JUL 1 2012

INZ021-028>031-035>049-054>057-065-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
DECATUR-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A
SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT.

HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST
TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF
THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY
COULD APPROACH SEVERE LIMITS.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY
AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER
ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS
MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF
THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>064-067>072-021000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX
VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER
TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN
OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME.

HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON.
THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT
WOULD BE MOSTLY LIKELY THIS AFTERNOON.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON
MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE
THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER
100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS
LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS
TIME.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA
MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN
THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD
ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE
CHANCES OF THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jul 1, 5:01 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             2 W NORTH VERNON        39.01N  85.67W
07/01/2012  E0.25 INCH       JENNINGS           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200358

HOMANN
Local storm report, Jul 1, 5:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             8 NE SEYMOUR            39.04N  85.78W
07/01/2012  E1.00 INCH       JENNINGS           IN   TRAINED SPOTTER

            QUARTER SIZE HAIL ALMOST COVERING GROUND.

&&

EVENT NUMBER IND1200359

HOMANN
Local storm report, Jul 1, 5:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 W NORTH VERNON        39.01N  85.67W
07/01/2012  M2.00 INCH       JENNINGS           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200360

JAS
Local storm report, Jul 1, 5:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             HAYDEN                  38.98N  85.74W
07/01/2012  E1.75 INCH       JENNINGS           IN   PUBLIC

&&

EVENT NUMBER IND1200361

HOMANN
Local storm report, Jul 1, 5:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             NORTH VERNON            39.01N  85.63W
07/01/2012  E1.75 INCH       JENNINGS           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200362

JAS
Local storm report, Jul 1, 5:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             HAYDEN                  38.98N  85.74W
07/01/2012  E1.75 INCH       JENNINGS           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200363

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:01 AM EDTSpecial Weather StatementINDOwen29 min
Jul 1, 3:25 AM EDTSpecial Weather StatementINDMonroe35 min
Jul 1, 4:27 AM EDTExcessive Heat WatchINDDaviess, Greene, Knox, Lawrence, Martin, Sullivan11 hr
Jul 1, 5:00 AM EDTSpecial Weather StatementINDJohnson, Morgan30 min
Jul 1, 7:02 AM EDTSpecial Weather StatementINDJennings28 min
Jul 1, 1:20 PM EDTSpecial Weather StatementINDCarroll40 min
Jul 1, 1:33 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe57 min
Jul 1, 2:56 PM EDTSevere Thunderstorm WarningINDTipton22 min
Jul 1, 3:17 PM EDTHeat AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more29 hr
Jul 1, 4:37 PM EDTSevere Thunderstorm WarningINDRandolph38 min
Jul 1, 5:22 PM EDTSevere Thunderstorm WarningINDDecatur, Jennings38 min
Jul 1, 5:56 PM EDTSevere Thunderstorm WarningINDKnox49 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningINDKnox47 min
Jul 1, 7:13 PM EDTSevere Thunderstorm WarningINDDaviess, Knox47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.